Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 37, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Dec 11, 2010, 3:30 AM CST for 17 counties in Kansas. It took effect at Dec 11, 2010, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2010, 3:30 AM CST (09:30 UTC)
- In effect from
- Dec 11, 2010, 10:00 AM CST
- Expired
- Dec 11, 2010, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 44 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2030 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
232 WWUS73 KDDC 110930 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 330 AM CST SAT DEC 11 2010 ...STRONG NORTHERLY WINDS EXPECTED TODAY... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE NORTHERN PLAINS EARLY THIS MORNING WILL CLOSE OFF AND DEEPEN AS IT MOVES INTO SOUTHERN IOWA AND NORTHERN MISSOURI BY MID DAY. AN ASSOCIATED SURFACE LOW WILL ALSO STRENGTHEN AS IT MOVES FROM EASTERN NEBRASKA INTO IOWA THIS MORNING CREATING A TIGHT PRESSURE GRADIENT ACROSS CENTRAL AND PORTIONS OF WEST CENTRAL KANSAS. AS A RESULT, STRONG NORTHERLY WINDS WILL DEVELOP ACROSS CENTRAL AND WEST CENTRAL KANSAS. KSZ030-031-043>046-064>066-079-081-111730- /O.NEW.KDDC.WI.Y.0037.101211T1600Z-101211T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS- PRATT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...KINSLEY...LEWIS...PRATT 330 AM CST SAT DEC 11 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * STRONG NORTHERLY WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH LATE THIS AFTERNOON BEFORE SUBSIDING BY THIS EVENING. * NORTH TO NORTHWESTERLY WINDS WILL INCREASE 25 TO 35 MPH LATER THIS MORNING. WIND GUSTS OF UP TO 45 MPH CAN ALSO BE EXPECTED. * STRONG WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-WEST HIGHWAYS. EVEN DRIVERS OF LIGHT WEIGHT VEHICLES SHOULD REMAIN PREPARED FOR SUDDEN STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 32
2 follow-up statements
409 WWUS73 KDDC 111420 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 820 AM CST SAT DEC 11 2010 ...STRONG NORTHERLY WINDS EXPECTED TODAY... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE NORTHERN PLAINS EARLY THIS MORNING WILL CLOSE OFF AND DEEPEN AS IT MOVES INTO SOUTHERN IOWA AND NORTHERN MISSOURI BY MID DAY. AN ASSOCIATED SURFACE LOW WILL ALSO STRENGTHEN AS IT MOVES FROM EASTERN NEBRASKA INTO IOWA THIS MORNING CREATING A TIGHT PRESSURE GRADIENT ACROSS CENTRAL AND PORTIONS OF WEST CENTRAL KANSAS. AS A RESULT... STRONG NORTHERLY WINDS WILL DEVELOP ACROSS CENTRAL AND WEST CENTRAL KANSAS. KSZ063-077-078-080-089-090-112230- /O.EXA.KDDC.WI.Y.0037.101211T1600Z-101211T2300Z/ FINNEY-GRAY-FORD-KIOWA-COMANCHE-BARBER- INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 820 AM CST SAT DEC 11 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * STRONG NORTHERLY WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH LATE THIS AFTERNOON BEFORE SUBSIDING BY THIS EVENING. * NORTH TO NORTHWESTERLY WINDS WILL INCREASE 25 TO 35 MPH LATER THIS MORNING. WIND GUSTS OF UP TO 45 MPH CAN ALSO BE EXPECTED. * STRONG WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-WEST HIGHWAYS. EVEN DRIVERS OF LIGHT WEIGHT VEHICLES SHOULD REMAIN PREPARED FOR SUDDEN STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ030-031-043>046-064>066-079-081-112230- /O.CON.KDDC.WI.Y.0037.101211T1600Z-101211T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS- PRATT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...KINSLEY...LEWIS...PRATT 820 AM CST SAT DEC 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * STRONG NORTHERLY WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH LATE THIS AFTERNOON BEFORE SUBSIDING BY THIS EVENING. * NORTH TO NORTHWESTERLY WINDS WILL INCREASE 25 TO 35 MPH LATER THIS MORNING. WIND GUSTS OF UP TO 45 MPH CAN ALSO BE EXPECTED. * STRONG WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-WEST HIGHWAYS. EVEN DRIVERS OF LIGHT WEIGHT VEHICLES SHOULD REMAIN PREPARED FOR SUDDEN STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
312 WWUS73 KDDC 112319 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 519 PM CST SAT DEC 11 2010 ...WINDS ARE SUBSIDING... .AS A LOW PRESSURE SYSTEM OVER IOWA PULLS NORTHEAST, THE PRESSURE GRADIENT OVER KANSAS WILL CONTINUE TO RELAX. KSZ030-031-043>046-063>066-077>081-089-090-120030- /O.EXP.KDDC.WI.Y.0037.000000T0000Z-101211T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 519 PM CST SAT DEC 11 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND WILL FALL TO THE 10 TO 20 MPH BY 8 PM CST. A FEW LOCATIONS COULD STILL SEE GUSTS TO NEAR 40 MPH FOR AN HOUR OR LESS THROUGH 7 PM CST. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Dec 11, 3:10 AM CST, 20 minutes earlier.
Area forecast discussion, Dec 11, 3:10 AM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 310 AM CST SAT DEC 11 2010 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST FOCUS WILL BE ON TEMPERATURES DURING THE PERIOD AND STRONG WINDS TODAY. WV IMAGERY AND 00Z UPPER AIR ANALYSIS INDICATES AN UPPER LEVEL TROUGH OF LOW PRESSURE SLIDING SOUTHEAST OUT OF THE NORTHERN ROCKIES AND INTO THE WESTERN HIGH PLAINS OF WESTERN NEBRASKA AND NORTHEASTERN COLORADO. A STRONG +150KT UPPER LEVEL JET CORE IS STREAMING SOUTHEAST ACROSS SOUTHERN WASHINGTON, NORTHERN OREGON, AND INTO SOUTHWESTERN IDAHO. NEAR THE SURFACE, A STRONG ARCTIC COLD FRONT IS MOVING QUICKLY SOUTHEAST ACROSS SOUTH CENTRAL KANSAS. SHORT RANGE MODELS INDICATE THE UPPER LEVEL TROUGH DEVELOPING INTO A CLOSED OFF LOW AS IT DROPS SOUTHEAST ACROSS SOUTHERN IOWA AND NORTHERN MISSOURI TODAY THEN TURNING EAST AND TRACKING INTO THE UPPER OHIO RIVER VALLEY SUNDAY WHILE BECOMING MUCH STRONGER. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE FURTHER SOUTH INTO OKLAHOMA BY DAYBREAK THIS MORNING ALLOWING ARCTIC AIR TO SPILL SOUTH INTO WESTERN KANSAS THROUGHOUT THE DAY TODAY. AS A RESULT, HIGH TEMPERATURES WILL BE REACHED BY MID TO LATE MORNING ACROSS MUCH OF THE CWA. ADDITIONALLY, FAIRLY DRY CONDITIONS ARE EXPECTED WITH THIS SYSTEM AS IT HAS VERY LITTLE MOISTURE TO WORK WITH. FOR TODAY, AMPLE CAA WILL TAKE PLACE ACROSS WESTERN KANSAS IN WAKE OF THE ARCTIC FRONT MOVING THROUGH EARLY THIS MORNING. THE NAM, GFS, AND UKMET ALL SHOW H85 TEMPERATURES THE COLDEST ACROSS EASTERN AND NORTHEASTERN PORTIONS OF THE CWA WITH VALUES AROUND 5C BELOW ZERO THROUGH MUCH OF THE DAY...WHILE VALUES REACH JUST ABOVE 0C IN THE EXTREME SOUTHWEST. EXPECT HIGHS MAINLY IN THE 40S(F) ACROSS MUCH OF THE FA WITH MID TO UPPER 30S(F) POSSIBLE IN OUR EXTREME NORTH. AGAIN, THESE HIGH TEMPERATURES WILL BE REACHED BY MID MORNING WITH TEMPERATURES FALLING DURING THE AFTERNOON HOURS. FOR TONIGHT, ARCTIC SURFACE HIGH PRESSURE ACROSS THE NORTHERN PLAINS WILL EDGE SOUTH INTO WESTERN KANSAS ALLOWING CAA TO CONTINUE THROUGH THE NIGHT. COMBINED WITH THE HELP OF MOSTLY CLEAR SKIES, TEMPERATURES ARE EXPECTED TO PLUMMET DOWN TO WELL BELOW FREEZING. TEMPERATURES WILL BE AROUND 5C BELOW ACROSS MUCH OF THE CWA BY 12Z SUNDAY. SHOULD SEE LOWS FALL DOWN INTO THE TEENS(F) ACROSS THE FA WITH UPPER SINGLE DIGITS(F) NOT OUT OF THE QUESTION ACROSS OUR MOST NORTHERN ZONES. FOR SUNDAY, SURFACE HIGH PRESSURE WILL BE SLOW TO EXIT THE AREA MOVING ONLY INTO EASTERN KANSAS BY SUNDAY AFTERNOON. THE NAM, GFS, AND UKMET GENERALLY AGREE INDICATING TEMPERATURES AT H85 AROUND 3C BELOW ACROSS OUR EXTREME EASTERN ZONES TO JUST ABOVE 0C AGAIN NEAR AND ALONG THE COLORADO BORDER. LOOK FOR HIGHS ONLY UP INTO THE 30S(F) EAST AND NORTHEAST TO THE 40S(F) WEST AND SOUTHWEST. TEMPERATURES WILL BE COLD AGAIN SUNDAY NIGHT AS THE ARCTIC AIR NEAR THE SURFACE IS SLOW TO ERODE OUT OF THE AREA EVEN AS LEE SIDE TROUGHING DEVELOPS ACROSS EASTERN COLORADO. EXPECT LOWS DOWN INTO THE TEENS(F) AND POSSIBLY EVEN THE SINGLE DIGITS(F) EAST WITH 20S(F) IN OUR MORE WESTERN ZONES. WILL NEED TO LOWER TEMPERATURES SUNDAY NIGHT A FEW DEGREES ACROSS THE EAST. ONLY MINOR ADJUSTMENTS WILL BE NEEDED ELSEWHERE. THERE IS A CONCERN FOR FAIRLY STRONG WINDS LATER TODAY AS THE UPPER LEVEL LOW DEEPENS ACROSS SOUTHERN IOWA AND NORTHERN MISSOURI. ALL SHORT RANGE MODELS SHOW H85 WINDS UP AROUND 50 TO 55KT BY EARLY THIS AFTERNOON WITH A STRONG PRESSURE GRADIENT DEVELOPING ACROSS THE NORTHERN AND NORTHEASTERN PORTIONS OF THE CWA. NAM AND GFS MODEL SOUNDINGS ALSO SHOW STEEPENING LAPSE RATES UNDERNEATH A DISSOLVING INVERSION BY EARLY THIS AFTERNOON. BECAUSE OF THIS, WILL LIKELY ISSUE A WIND ADVISORY FOR THIS GENERAL AREA LATE THIS MORNING THROUGH THE AFTERNOON HOURS FOR NORTHERLY WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. DAYS 3-7... OVERALL...THE GOING EXTENDED FORECAST IS LOOKING FAIRLY REASONABLE COMPARED TO THE LATEST MEDIUM RANGE MODEL GUIDANCE AND ONLY A FEW MINOR TWEAKS WERE NECESSARY. THE UPPER SYSTEM THAT IS CURRENTLY DIGGING INTO THE MIDWEST WILL LIFT INTO THE NORTHEASTERN STATES BY MONDAY WHILE FARTHER WEST...UPPER LEVEL RIDGING WILL BE BUILDING EASTWARD ACROSS THE ROCKIES TOWARD THE CENTRAL CONUS. LOW LEVEL WINDS ARE PROGGED TO TAKE ON A DOWNSLOPE COMPONENT OVER PARTS OF WESTERN KANSAS DURING THE DAY. HAVE RAISED HIGH TEMPERATURES ON MONDAY A FEW DEGREES OVER THE WESTERN CWA AS FAR EAST AS DDC. AREAS FARTHER EAST WILL STAY IN THE COLDER AIR AND FORECAST TEMPERATURES THERE LOOK PRETTY GOOD. THE WARMER AIR WILL CONTINUE THROUGH TUESDAY BEFORE ANOTHER FAST MOVING SHORTWAVE TROUGH PUSHES ANOTHER COLD FRONT SOUTH ACROSS THE AREA ON WEDNESDAY. THIS FRONT WILL NOT HAVE AS MUCH COLD AIR WITH IT AS TEMPERATURES SHOULD BE BACK DOWN TOWARD THE SEASONAL NORMALS ON THURSDAY. REGARDING THE POTENTIAL FOR LIGHT PRECIP LATER IN THE WEEK...THE GFS IS STILL HINTING AT THIS POSSIBILITY OVER FAR SOUTHWEST KANSAS WHILE THE ECMWF KEEPS THE BULK OF THE PRECIP OVER COLORADO. THERE ARE SOME TIMING ISSUES IN THE MODELS AS WELL. GIVEN THAT THIS IS IN THE DAY 7 TIMEFRAME AND THE GRIDS CURRENTLY HAVE A 10-15 PERCENT POP IN PLACE WILL LEAVE AS IS AND PASS ALONG TO THE DAY SHIFT. && .AVIATION... BKN-OVC MID LEVEL CLOUDS WILL PERSIST IN AN EAST-WEST BAND ACROSS WEST CENTRAL AND SOUTHWEST KANSAS THROUGH THE EARLY MORNING HOURS BUT SHOULD BE MOVING OUT OF THE AREA AFTER 15Z. NORTH WINDS WILL BE QUITE STRONG AT THE TAF SITES THROUGH THE DAY WITH SUSTAINED WINDS AT 25-30 KNOTS POSSIBLE. THE WINDS SHOULD DECREASE TO 10-15 KNOTS OR LESS BY 23Z-00Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 42 13 37 12 / 10 0 0 0 GCK 42 12 40 13 / 10 0 0 0 EHA 45 15 45 25 / 10 0 0 0 LBL 45 13 45 15 / 10 0 0 0 HYS 35 10 30 8 / 10 0 0 0 P28 43 13 35 10 / 10 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR KSZ030-031-043>046-064>066-079-081. && FN32/02/02
Hazardous weather outlook, Dec 10, 9:05 PM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 905 PM CST FRI DEC 10 2010 KSZ030-031-043>046-061>066-074>081-084>090-111200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 905 PM CST FRI DEC 10 2010 /805 PM MST FRI DEC 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE INTO WESTERN KANSAS LATE THIS EVENING AND INTO CENTRAL KANSAS BY VERY EARLY SATURDAY MORNING. THE LEADING EDGE OF THE FRONT MAY BRING A BRIEF PERIOD OF STRONG WINDS OF 30 TO 45 MPH WEST OF A HAYS TO DODGE CITY TO MEADE LINE BETWEEN 10 PM CST AND 1 AM CST. WINDS SHOULD SUBSIDE BEHIND THE LEADING EDGE TO AROUND 20 TO 30 MPH OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHERLY WINDS BEHIND A COLD FRONT WILL INCREASE INTO THE 25 TO 30 MPH RANGE LATE SATURDAY MORNING. WIND GUSTS AS HIGH AS 40 MPH ARE ALSO POSSIBLE IN SOME AREAS BY SATURDAY AFTERNOON, WHICH MAY CAUSE DIFFICULTY FOR HIGH PROFILE VEHICLES. OUTDOOR BURNING SATURDAY AFTERNOON IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC RUSSELL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.